MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ARTICULAR SURFACE PROVISIONAL SZ 3 8MM; TEMPLATE

SMITH & NEPHEW, INC. ARTICULAR SURFACE PROVISIONAL SZ 3 8MM; TEMPLATE
Model Number 00584102308
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/28/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complaint reference: case: (b)(4).
 
Event or Problem Description
It was reported that during use inside the patient, the articular surface trial cracked during cementing of zuk.The procedure finished with the same device.No surgical delay.Patient injuries were not reported.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, although it was reported during use inside the patient, the articular surface trial cracked during the cementing of zuk.Per subsequent email, it was reported all the pieces were removed from inside of the patient.Since it was reported the procedure finished with the same device without patient injury or delay, no further clinical/medical assessment is warranted at this time.Should any additional relevant medical information be provided, this complaint will be re-assessed.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
ARTICULAR SURFACE PROVISIONAL SZ 3 8MM
Common Device Name
TEMPLATE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11183301
Report Number1020279-2021-00441
Device Sequence Number14348399
Product Code HWT
UDI-Device Identifier00885556619445
UDI-Public00885556619445
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number00584102308
Device Catalogue Number00584102308
Device Lot Number60153664
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/28/2020
Supplement Date Received by Manufacturer08/20/2021
Initial Report FDA Received Date01/17/2021
Supplement Report FDA Received Date08/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;